Abstract Lie groups and locally compact topological groups

Authors

  • Jacek Lech Faculty of Applied Mathematics, AGH University of Science and Technology, al. Mickiewicza 30, PL-30-059 Kraków, Poland
  • Tomasz Rybicki Faculty of Applied Mathematics, AGH University of Science and Technology, al. Mickiewicza 30, PL-30-059 Kraków, Poland

Abstract

We introduce a notion of abstract Lie group by means of the mapping which plays the role of the evolution operator. We show some basic properties of such groups very similar to the fundamentals of the infinite dimensional Lie theory. Next we give remarkable examples of abstract Lie groups which are not necessarily usual Lie groups. In particular, by making use of Yamabe theorem we prove that any locally compact topological group admits the structure of abstract Lie group and that the Lie algebra and the exponential mapping of it coincide with those determined by the Lie group structure.

References

J. Boman, Differentiability of a function and of its compostions with functions on one variable, Math. Scand. 20 (1967), 249-268.
##plugins.generic.googleScholarLinks.settings.viewInGS##

H. Boseck, G. Czichowski, K.-P. Rudolph, Analysis on topological groups – general Lie theory, Teubner-Texte zur Mathematik, Leipzig, 1981.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S.S. Chen, R.W. Yoh, The category of generalized Lie groups, Trans. Amer. Math. Soc. 199 (1974), 281-294.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Dazord, Grupoides symplectiques et troisième théorème de Lie non-lineaire, Géométrie Symplectiques et Mécanique, Springer Lect. Notes in Math. 1416, 39-74.
##plugins.generic.googleScholarLinks.settings.viewInGS##

W.T. van Est, T.J. Korthagen, Non enlargible Lie algebra, Indag. Math. 26 (1964), 15-31.
##plugins.generic.googleScholarLinks.settings.viewInGS##

W.M. Glushkov, Lie algebras of locally compact groups (Russian), Usp. Mat. Nauk 12;2 (1957), 137-143.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S. Haller, T. Rybicki, On the group of diffeomorphisms preserving a locally conformal symplectic structure, Ann. Global Anal. and Geom. 17 (1999), 475-502.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Kriegl, P.W. Michor, The Convenient Setting of Global Analysis, Mathematical Surveys and Monographs, vol. 53, American Mathematical Society, 1997.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Lashof, Lie algebras of locally compact groups, Pacific J. Math. 7 (1957), 1145-1162.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Milnor, Remarks on infinite dimensional Lie groups, Relativity, Groups and Topology II, Les Houches, 1983, B.S. De Witt, R.Stora, eds., Elsevier, Amsterdam, 1984.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K.H. Neeb, C. Vizman, Flux homomorphisms and principal bundles over infinite dimensional manifolds, preprint.
##plugins.generic.googleScholarLinks.settings.viewInGS##

H. Omori, Infinite-Dimensional Lie Groups, Transl. of Math. Monographs A.M.S., 1997.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Pradines, Troisi`eme théorème de Lie sur les groupides différentiables, C. R. Acad. Sc. Paris 267 (1968), 21-23.
##plugins.generic.googleScholarLinks.settings.viewInGS##

T. Rybicki, On foliated, Poisson and Hamiltonian diffeomorphisms, Diff. Geom. Appl. 15 (2001), 33-46.
##plugins.generic.googleScholarLinks.settings.viewInGS##

T. Rybicki, A Lie group structure on strict groups, Publ. Math. Debrecen 61 (2002), 533-548.
##plugins.generic.googleScholarLinks.settings.viewInGS##

T. Rybicki, An infinite dimensional version of the third Lie theorem, Rend. Circ. Matem. Palermo vol Serie II, Suppl. 69 (2002), 209-217.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J.M. Souriau, Groupes différentiels de physique mathématique, South Rhone seminar on geometry, II, Travaux en Cours, Hermann, Paris (1984), 73-119.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Stefan, Accessibility and foliations with singularities, Bull. Amer. Math. Soc. 80 (1974), 1142-1145.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Weinstein, Symplectic manifolds and their Lagrangian submanifolds, Advances in Math. 6 (1971), 329-345.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Zajtz, Calculus of flows on convenient manifolds, Arch. Math. (Brno) 32 (1996), 355-372.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2004-05-22

How to Cite

Lech, J., & Rybicki, T. (2004). Abstract Lie groups and locally compact topological groups. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 4, 123–141. Retrieved from https://studmath.uken.krakow.pl/article/view/13314